August 9, 2019 at 7:12 pm #124804TheWhiteRabbitParticipant
I’m new here! I am from the UK and in my mid 30’s.
I was was diagnosed with ADHD a week ago and prescribed 1 X 30mg Vyvanse (lisdexamphetamine) per day.
My psychiatrist advised that I should try it for a month and see how it goes.
For the first 3 days I was taking the medication with breakfast and could focus on everything at work which felt great! However after I finished work my head started to feel foggy and I got really tired.
Since day 4, I haven’t been able to focus at all at work and the Vyvanse seems to have stopped working or is so ineffective that it’s not helping.
If anything it’s having the opposite effect in the evenings and is making me feel very lethargic.
However, I’m not getting the fuzzy head any more.
My psychiatrist is currently on leave for a few weeks so I can’t reach out to him for advice.
My question is, in this situation would my psychiatrist up the dosage, lower the dosage or try something else?
I understand that the only person that can answer this question is my psychiatrist but I can’t stand waiting and could really do with hearing if other people have had any similar experiences, Hopefully it will put my mind at ease a little.
Thanks in advance,
August 9, 2019 at 7:26 pm #124805GetittogethergirlParticipant
Hang in there! I haven’t taken Vyvanse but I felt terrible for the first week or two on Adderall. I mean, I felt absolutely amazing on it, but when it started to wear off, I was extremely moody and tired. I also felt like it stopped working. My doc said that meant I needed a higher dosage. When I went up, it started working again, then stopped, so I went up again and it has been pretty good since then although I had to add an adderall instant in the afternoon to cover the whole day. Just keep your doc posted and keep track of how you feel day to day and welcome to the club! I just got diagnosed at 31.
August 9, 2019 at 7:41 pm #124807TheWhiteRabbitParticipant
Thank you so much for replying so quickly, I really appreciated it!
I’m sorry to hear that you felt like this but glad you managed to get it resolved in the end.
It’s so difficult to get the right diagnosis on the national health care here, it can take over a year so I had to pay to see a specialist. Although it’s expensive I wish I would have realised and done it sooner!
During those three days my head felt calm for the first time ever and I was so productive, I felt like I could achieve anything! It’s so demotivating when it all comes crashing down at 6:00pm.
We don’t have Adderall over here but I’m hoping that once the dosage is right I will be able to focus at work and at home with my family.
August 11, 2019 at 11:52 am #124844mcannParticipant
Both my son and I are on vyvanse. Unfortunately it is not yet covered here so we pay through the nose for it. I was diagnosed with ADHD about 6 months ago and on the first dose of 20mg I was having great mornings for a few days. After a week it was increased to 30mg then 40mg a week after that. I stayed on the 40mg for 2 weeks then was increased to 50mg. In the first month when my body was adjusting, although I was very focused and productive in the first hours of my day, it was wearing off by lunch time and I was unreasonably short-tempered, foggy, dizzy and had headaches. I was exhausted by the end of the day but that was also how I’ve always been before medication. Now that I’m on the 50mg I am much more productive for the majority of the day, and all of the other side effects are gone. I will need to increase again my next dr visit so my medication gets me through the entire day and helps me get supper ready. My least favourite thing to do!
August 12, 2019 at 1:19 am #124863Madison.JarvisParticipant
I am also just recently diagnosed and trying Vyvanse. I started on 10mg then 15mg then 30mg for a month and am now on 45mg going to 50mg next week. I felt it for the first few days on 10mg but it was just my body getting used to the new drug after that I didn’t really feel a difference until I hit 45mg.
Unfortunately the stronger dose brings stronger side effects and a stronger crash at the end of the day. I’m anxious about going up to 50mg but in Australia the pills only come in 30mg,50mg and 70mg so I have to settle on one otherwise I’ll spend the rest of my life mixing with water and figuring out ratios.
I know you can’t rush these things but I really just want to be settled on a dose and get on with my life. I don’t know what its like in other countries but having ADHD in Australia is very expensive, I hate that I have to pay just to keep up with the rest of the world.
Sorry about the rant, I hope this helps
August 12, 2019 at 10:32 am #124893Penny WilliamsKeymaster
Make sure you aren’t accidentally sabotaging the medication. Avoid citric acid (orange juice, citrus fruits, soda, some vitamins, etc) one hour before and after taking your medication. Make sure you have protein with your breakfast, and drink lots of water throughout the day. This will optimize your medication experience.
Touch base with your prescriber when you can and discuss your medication experiences.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
August 12, 2019 at 1:32 pm #124945rlowe02Participant
I am on Vyvanse as well.
I once met an ADHD Specialist – she informed that when the dosage is too high, you may feel shaky and out of focus. IF you are feeling this way, it could be that the 30 mg may be too high for you to start with.
In addition, I have noticed that with ADHD – I have to continuously stay hydrated and eat every 3-4 hours otherwise I get irritable and upset.
The other thing is, trying other ADHD meds can also help once your psychiatrist is back.
Hang in there.
August 20, 2019 at 10:19 am #125553jintyBParticipant
Hi, also in the UK and sought private medical care. I’m now on 50mg but have a dexamphetimine top up to help with the come down from the Vyvanse (Elvanse). It was awful but the top up pretty much deals with the crash – and it is a crash!
I was on 50mg after two weeks and already felt 30mg wasn’t enough by then so your experience is similar to mine.
Hope you get it sorted soon.
August 23, 2019 at 7:38 pm #126356SamlovesdogsParticipant
You gotta get a higher dose. If your dose is not correct you get a crash… like you mentioned.
You must be logged in to reply to this topic. Login